Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 170, NWS Indianapolis, IN

June 1, 2013Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 1, 2013, 3:21 AM EDT for Carroll County, Tippecanoe County, White County, Indiana. It took effect at Jun 1, 2013, 3:31 AM EDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2013, 3:21 AM EDT (07:21 UTC)
In effect from
Jun 1, 2013, 3:31 AM EDT
Expired
Jun 3, 2013, 8:32 AM EDT
In force
53 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:10 AM EDT, 11 minutes earlier.

Area forecast discussion, Jun 1, 3:10 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 AM EDT SAT JUN 1 2013

.UPDATE...
THE SYNOPSIS...NEAR TERM...AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 310 AM EDT SAT JUN 1 2013

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL
INDIANA INTO SUNDAY AS A COLD FONT MOVES THROUGH THE AREA. DRY AND
COOLER WEATHER WILL MOVE IN UNTIL MID WEEK...WHEN CHANCES FOR RAIN
AND WARMER TEMPERATURES RETURN AS ANOTHER SYSTEM MOVES INTO THE AREA.

&&

.NEAR TERM /TODAY/...
ISSUED AT 310 AM EDT SAT JUN 1 2013

LOTS OF UNCERTAINTY TODAY IN EVOLUTION OF CONVECTION. THUS
CONFIDENCE IS LOW IN THE FORECAST.

CURRENT LINE OF CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THE
FORECAST AREA...WITH EXTENSIVE AREA OF RAIN BEHIND IT WITH LOW LEVEL
JET CONTINUING TO INFLUENCE THE AREA. THUS WENT LIKELY POPS FROM 12Z
UNTIL MID MORNING.

WENT CHANCE POPS FROM MID MORNING UNTIL MID AFTERNOON WITH WEAK
FORCING/INSTABILITY. LIKE ON FRIDAY...EXPECT SOME INSTABILITY TO
REBUILD AS CLOUDS THIN. AS COLD FRONT APPROACHES THIS AFTERNOON AND
AREA REMAINS IN RIGHT ENTRANCE REGION OF UPPER JET...BUMPED POPS
BACK INTO LIKELY CATEGORY.

IF INSTABILITY IS ABLE TO REBUILD...STRONG STORMS COULD BE POSSIBLE
AGAIN BY LATE AFTERNOON. SLIGHT RISK ISSUED BY SPC COVERS ALL OF
CENTRAL INDIANA.

WITH CURRENT LINE OF STORMS GENERALLY WEAKENING AS IT PROGRESSES
EAST...AND HIGH UNCERTAINTY ON ADDITIONAL CONVECTION THIS
AFTERNOON...HAVE DECIDED AGAINST EXPANDING FLOOD WATCH. WILL
CONTINUE TO MENTION THE POSSIBILITY OF HEAVY RAIN THOUGH.

WENT SEVERAL DEGREES COOLER THAN MAV MOS FOR HIGHS TODAY GIVEN
EXPECTED CLOUD COVER.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 310 AM EDT SAT JUN 1 2013

FOCUS IS ON CHANCES FOR RAIN TONIGHT AND SUNDAY. MODELS ARE CLOSE
ENOUGH THAT A BLEND CAN BE USED.

WITH COLD FRONT MOVING THROUGH THE AREA THIS EVENING AND AREA STILL
UNDER INFLUENCE OF UPPER JET...WENT LIKELY POPS MOST AREAS THIS
EVENING. AS WITH THE NEAR TERM...CONFIDENCE IS NOT HIGH IN COVERAGE
AND INTENSITY OF CONVECTION /AREA REMAINS IN SLIGHT RISK TONIGHT
THOUGH/. AS FRONT EXITS THE AREA OVERNIGHT...LOWERED POPS DURING
THAT TIME.

ON SUNDAY A SECONDARY SHOT OF COLDER AIR MOVES IN. LOOKS TO BE
ENOUGH LINGERING MOISTURE AND INSTABILITY TO GO WITH A SLIGHT CHANCE
OF SHOWERS.

HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY AND COOLER
CONDITIONS INTO MONDAY NIGHT.

FOR TEMPERATURES THROUGH THE PERIOD GENERALLY STUCK WITH A MODEL
BLEND.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ISSUED AT 235 AM EDT SAT JUN 1 2013

THE LONG RANGE LOOKS TO START OUT DRY UNDER HIGH PRESSURE...BUT THEN
A WEAK FRONTAL SYSTEM...MOISTURE AND INSTABILITY ALONG WITH
DISTURBANCES
IN WEAK UPPER FLOW WILL ALLOW FOR THUNDERSTORM CHANCES BY WEDNESDAY.

ECMWF HAS BEEN THE MOST CONSISTENT OPERATIONAL MODEL AND MESHES WELL
WITH THE ENSEMBLE MEANS OF THE GFS AND ECMWF...SO IS PREFERRED AND
GOES ALONG WELL WITH ALLBLEND.

ALLBLEND TEMPERATURES STARTING OFF SLIGHTLY BELOW NORMAL SHOULD BE
NEAR NORMAL BY WEDNESDAY AS THE HIGH MOVES OFF TO THE EAST AND LIGHT
SOUTHEAST FLOW TAKES OVER.

&&

.AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/...

ISSUED AT 1232 AM EDT SAT JUN 1 2013

SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS
OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY
ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND
GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS
THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE
FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD
THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT
RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND
HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS
SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR
20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO
QUICKLY DEVELOPING MVFR OR WORSE CEILING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR
INZ028-029-035-036-043>045-051>053-060-061-067>069.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....MK
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT FRI MAY 31 2013

INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100-
CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
742 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR
SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-036-043>045-051>053-060-061-067>069-011100-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
742 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND
FLOODING.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE
STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT
SATURDAY AND SATURDAY NIGHT.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, May 31, 9:57 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013

INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
      4062 8677 4067 8677 4067 8676 4068 8676
      4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666

CP
Local storm report, Jun 1, 2:16 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND GST     2 E LAFAYETTE           40.41N  86.83W
06/01/2013  M55 MPH          TIPPECANOE         IN   EMERGENCY MNGR

&&

50
Local storm report, Jun 1, 2:17 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND GST     4 NE LEBANON            40.09N  86.42W
06/01/2013  M72 MPH          BOONE              IN   AMATEUR RADIO

&&

50
Local storm report, Jun 1, 2:55 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND GST     BICKNELL                38.78N  87.31W
06/01/2013  E60 MPH          KNOX               IN   LAW ENFORCEMENT

            ESTIMATED 60 MPH WIND GUST AND ALSO SMALL HAIL

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:57 PM EDTSpecial Weather StatementINDCarroll33 min
Jun 1, 12:15 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren30 min
Jun 1, 12:25 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo35 min
Jun 1, 12:44 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more46 min
Jun 1, 12:57 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Putnam, Sullivan, Vigo48 min
Jun 1, 1:07 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more38 min
Jun 1, 1:28 AM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Parke, Putnam47 min
Jun 1, 1:42 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more48 min
Jun 1, 2:27 AM EDTSevere Thunderstorm WarningINDBoone, Delaware, Hamilton, Howard, Madison, Tipton48 min
Jun 1, 2:30 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan30 min
Jun 1, 2:38 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Owen, Putnam and 2 more18 hr
Jun 1, 3:00 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe30 min
Jun 1, 3:29 AM EDTSevere Thunderstorm WarningINDMorgan31 min

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.